, Volume 50, Issue 3, pp 363-376

Spline finite difference methods for singular two point boundary value problems

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


In this paper we discuss the construction of a spline function for a class of singular two-point boundary value problemx −α(x α u′)=f (x, u),u(0)=A,u(1)=B, 0<α<1 or α=1,2. The boundary conditions may also be of the formu′(0)=0,u(1)=B. Three point finite difference methods, using the above splines, are obtained for the solution of the boundary value problem. These methods are of second order and are illustrated by four numerical examples.